Florida, 2025

Tornado in Florida, July 21, 2025

July 21, 2025 · NWS TBW · 1 event in 1 county or zone

Weak sea breeze flow over the area resulted in the interaction of multiple afternoon sea breeze and outflow-enhanced boundaries that favored the brief spin-up of landspout near Nocatee in DeSoto County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Weak sea breeze flow over the area resulted in the interaction of multiple afternoon sea breeze and outflow-enhanced boundaries that favored the brief spin-up of landspout near Nocatee in DeSoto County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 21, 6:55 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 21, 6:55 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
755 PM EDT Mon Jul 21 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 755 PM EDT Mon Jul 21 2025

Convection over the southern interior and southwest Florida will
continue to wind down over the next few hours. Overnight a few
more showers and thunderstorms are expected to develop over the
northeast gulf moving into coastal parts of the Nature Coast,
possibly reaching the Tampa Bay area toward morning. Then more
scattered to numerous convection is expected to develop around
midday near the coast shifting inland during the afternoon and
evening. Thanks to the higher rain chances there should be more
clouds which will help keep high temperatures in the upper 80s
along the coast to lower 90s inland, with heat indices mostly
between 100 and 105. Overall current forecast looks ok with no
major changes needed.

&&

.AVIATION...
(00Z TAFS)
Issued at 755 PM EDT Mon Jul 21 2025

VFR conditions are expected to prevail through the TAF forecast
period. However, a few showers and thunderstorms could develop
toward Tuesday morning around Tampa Bay, then become more
scattered to numerous during midday and afternoon everywhere as
the convection moves inland. There are indications that the
showers and thunderstorms could move back toward the west coast
during Tuesday evening. Winds will become rather light and
variable tonight, then increase out of the west to northwest at
5 to 10 knots by late Tuesday morning. Brief gusty and erratic
winds possible in any convection.

&&

.DISCUSSION...
Issued at 205 PM EDT Mon Jul 21 2025

Number one concern today continues to be the heat. Most areas were
already observing triple digit heat indices by 11am today. Some
shower and thunderstorm activity has already started to fire up,
with more expected this afternoon, especially inland as the sea
breeze pushing activity away from the coast. Relief from the
oppressive heat is in the forecast starting tomorrow as a weak
frontal boundary moves in and stalls over north FL. This will bring
plenty of moisture to the area, increasing rain chances tomorrow
through Friday. Weather Prediction Center has placed the peninsula
under a marginal risk for excessive rainfall tomorrow. Basically,
there is an increased risk of flash flooding, especially for
areas prone to flooding. The more typical FL summertime pattern
returns by the weekend, though a bit of dry air moves over the
area, decreasing overall rain chances. High heat will become the
main story once again for the weekend.

&&

.MARINE...
Issued at 205 PM EDT Mon Jul 21 2025

No major marine weather concerns through the periods as winds remain
below 15 kts. Shower and thunderstorm activity increases tomorrow
through Friday as a frontal boundary stalls over north FL.
Thunderstorms will bring gusty winds and lightning as they move over
the waters. Stay weather aware when spending time on the water.

&&

.FIRE WEATHER...
Issued at 205 PM EDT Mon Jul 21 2025

No major fire weather concern as plenty of moisture remains in the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  91  80  89 /  40  70  70  80
FMY  79  92  76  91 /  30  70  50  80
GIF  78  92  76  91 /  40  80  60  80
SRQ  79  90  77  88 /  30  60  70  80
BKV  76  91  74  89 /  50  80  70  80
SPG  80  88  78  86 /  40  70  80  80

&&

Sea Breeze Thunderstorm Regime For Tuesday: 8
Sea Breeze Thunderstorm Regime For Wednesday: 2

For additional information on sea breeze regimes, go to:
    https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION...Close
DISCUSSION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT/UPPER AIR/CLIMATE...Davis/Delerme

In the hours before

Special weather statement, Jul 21, 4:54 PM EST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
554 PM EDT Mon Jul 21 2025

FLZ061-162-260-262-212245-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-
Inland Sarasota FL-
554 PM EDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHARLOTTE...
SOUTHERN DESOTO AND SOUTHEASTERN SARASOTA COUNTIES THROUGH 645 PM
EDT...

At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southeast Arcadia, or near Arcadia, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southeast Arcadia, Arcadia, Lake Suzy, Nocatee, Babcock Webb Wma,
Babcock Ranch, Harbour Heights, Fort Ogden, Cleveland, and North
Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2727 8187 2714 8164 2683 8182 2706 8212
TIME...MOT...LOC 2154Z 047DEG 6KT 2713 8184

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 82 km away, was scanning. The volume nearest the first event began at 02:44 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, De Soto

When
July 21, 9:44 PM EST to 9:46 PM EST
Where
De Soto County, 1.89 mi S of Nocatee to 2 mi SSW of Nocatee
Rating
EF0
Path length
0.24 mi
Path width
25 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.133, -81.885

A brief landspout developed as a sea breeze boundary interacted with additional thunderstorm boundaries. Emergency management assessment of the affected area indicated minor damage to a couple of homes along with a downed power pole near the intersection of Marco Avenue and Beard Street in DeSoto county. Winds were estimated up to around 65 mph with a path length of less than a quarter of a mile.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282907.